Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 25, 2006, 6:16 AM PDT for Inyo County, Tulare County, California; Esmeralda County, Nye County, Nevada. It took effect at Oct 25, 2006, 11:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 6:16 AM PDT (13:16 UTC)
- In effect from
- Oct 25, 2006, 11:00 AM PDT
- Expired
- Oct 25, 2006, 6:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Nye County, NV
The radar
The San Joaquin Valley radar (KHNX), 205 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 251316 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 616 AM PDT WED OCT 25 2006 ...RED FLAG WARNING FROM 11 AM TO 6 PM PDT TODAY FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY FOR INYO COUNTY CALIFORNIA AND NEARBY SOUTHWEST NEVADA... .A DRY COLD FRONT WILL SWEEP DOWN THROUGH SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA THIS MORNING BRINGING GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY TO THE REGION UNTIL EARLY THIS EVENING. CAZ226-227-NVZ460-462-260100- /O.NEW.KVEF.FW.W.0023.061025T1800Z-061026T0100Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 616 AM PDT WED OCT 25 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON FOR THE SOUTHERN INYO FOREST AND DEATH VALLEY ALONG WITH NEARBY AREAS OF SOUTHWEST NEVADA. NORTH WINDS OF 20 TO 30 MPH... WITH GUSTS UP TO 45 MPH...WILL DEVELOP ACROSS THE WARNING AREA BY MID MORNING. RELATIVE HUMIDITY VALUES SHOULD DROP BELOW 15 PERCENT AROUND NOON AND WILL COMBINE WITH THE STRONG NORTH WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BEFORE WINDS GENERALLY DIMINISH TO BELOW 20 MPH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
1 follow-up statement
000 WWUS85 KVEF 260045 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 545 PM PDT WED OCT 25 2006 CAZ226-227-NVZ460-462-260145- /O.EXP.KVEF.FW.W.0023.000000T0000Z-061026T0100Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 545 PM PDT WED OCT 25 2006 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. WINDS HAVE BEGUN TO DIMINISH ACROSS THE WARNED AREA...AND WILL CONTINUE TO DO SO THROUGH THE EVENING. RELATIVE HUMIDITIES WILL BEGIN TO RECOVER AS WELL. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 25, 4:15 AM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 25, 4:15 AM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PDT WED OCT 25 2006
.SYNOPSIS...A DRY COLD FRONT AND GUSTY NORTH WINDS WILL SWEEP ACROSS
THE REGION TODAY AS A STRONG LOW PRESSURE SYSTEM DIVES DOWN THROUGH
UTAH AND INTO THE FOUR CORNERS. HIGH PRESSURE WILL THEN BUILD OVER
THE AREA THURSDAY THROUGH SATURDAY FOR DECREASING WINDS AND A
GRADUAL WARMING TREND.
&&
.SHORT TERM...THE MAIN WEATHER PROBLEM TODAY WILL BE THE DEVELOPING
NORTH WINDS. A SHORTWAVE CURRENTLY OVER NORTHERN NEVADA IS WELL
INITIALIZED BY THE 06Z NAM AND GFS AND BOTH SOLUTIONS DIVE IT DOWN
THROUGH UTAH TODAY AND INTO THE FOUR CORNERS TONIGHT. THIS WILL DRAG
A DRY COLD FRONT ACROSS SOUTHERN NEVADA AND SURROUNDING AREAS. THE
NAM INDICATES NORTH WINDS WILL SPREAD ACROSS MOST OF THE FORECAST
AREA BETWEEN 15Z AND 21Z TODAY. BASED ON THE 00Z/06Z NAM...DECIDED
TO ADD A WIND ADVISORY FOR INYO/ESMERALDA/CENTRAL NYE COUNTIES WITH
WIDESPREAD GUSTS OVER 45 MPH EXPECTED. THE REST OF THE REGION LOOKS
BREEZY TO WINDY AND KEPT THE LAKE WIND ADVISORY IN EFFECT AS
INHERITED. CONSIDERED EXPANDING THE LAKE WIND ADVISORY DOWN
THROUGH LAKE HAVASU LATE THIS AFTERNOON AND EXTENDING IT FOR BOTH
LAKE MEAD AND LAKE HAVASU OVERNIGHT. HOWEVER...NAM SURFACE WIND
FORECASTS LOOK MUCH MORE REASONABLE THAN THE STRONG 925-850 MB
FORECASTS FROM NEEDLES SOUTH TONIGHT. WILL BE SOMETHING FOR THE NEXT
SHIFT TO KEEP AN EYE ON BASED ON HOW CONDITIONS DEVELOP THROUGH
EARLY AFTERNOON. COLD AIR ADVECTION WILL ALSO KEEP TEMPERATURES DOWN
AND THE LATEST MOS GUIDANCE CAME IN 5 OR SO DEGREES BELOW THE
PREVIOUS FORECAST. LOWERED TEMPS ACCORDINGLY. HIGH PRESSURE THEN
BUILDS IN GOING INTO THE WEEKEND BUT TEMPERATURES WILL BE SLOW TO
REBOUND AS NORTHEAST WINDS GRADUALLY DIMINISH THURSDAY INTO
FRIDAY.
.LONG TERM...QUIET WEATHER EXPECTED FROM SATURDAY ONWARD AS A RIDGE
OF HIGH PRESSURE WILL BE REPLACED BY AN EQUALLY DRY NORTHWESTERLY
FLOW BY THE FIRST HALF OF NEXT WEEK. MODELS ARE NOT IN GOOD
AGREEMENT ABOUT THE EXACT TIMING OF THE TRANSITION BUT CURRENTLY DO
NOT THINK IT WILL HAVE MUCH OF AN IMPACT OPERATIONALLY WITH THE
EXCEPTION OF TEMPERATURES SUNDAY NIGHT AND MONDAY. GRADIENT APPEARS
WEAK THEREFORE ADVISORY CONDITIONS FOR WINDS NOT ANTICIPATED. ONLY
INTERESTING ITEM OF NOTE IS GFS INDICATES MOISTURE RETURNING TO THE
WESTERN HALF OF THE AREA BY WEDNESDAY. DID NOT INDICATE THIS ON THE
GRIDS DUE TO RECENT POOR RUN TO RUN CONSISTENCY.
&&
.AVIATION...ALTHOUGH VFR/P6SM CONDITIONS EXPECTED THROUGH THE DAY
THE WINDS WILL CONTINUE TO INCREASE OUT OF THE NORTHWEST. GUSTS TO
OVER 30 KTS CAN BE EXPECTED ALONG THE BEATTY...MORMON MESA...AND
DAGGETT CORRIDORS WITH HIGHER GUSTS TO 40 KTS ALONG THE OWENS VALLEY
AND IN EASTERN INYO COUNTY ESPECIALLY NEAR DEATH VALLEY. THE HIGHER
WINDS ARE EXPECTED AFTER 15Z IN INYO COUNTY AND AFTER 18Z ALONG THE
MORMON MESA AND DAGGETT CORRIDORS. WINDS EXPECTED TO SUBSTANTIALLY
DROP BY 00Z THURSDAY IN CALIFORNIA AND 05Z IN NEVADA. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...LAKE WIND ADVISORY FROM 10 AM TO 8 PM PDT TODAY ZONE 21. WIND
ADVISORY FROM 8 AM TO 4 PM ZONE 14.
.AZ...LAKE WIND ADVISORY WEDNESDAY FROM 10 AM TO 8 PM MST ZONE 36.
.CA...WIND ADVISORY FROM 8 AM TO 4 PM TODAY ZONES 520/522.
ADAIR/BELL
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:50 AM PDT | Wind Advisory | VEF | Inyo | 12 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.